TAMPA, Fla. - A Hillsborough County Sheriff's deputy is recovering after being exposed to an unknown substance during a traffic stop. It happened early Thursday morning on Sheldon Road and Old Linebaugh Avenue in Westchase after the deputy stopped a vehicle for suspicion of driving under the influence.
According to HCSO spokesperson, Joseanett Diaz-Sanchez, the deputy began experiencing symptoms of numbness, tingling and an elevated heart rate. The deputy was treated at the scene.
We're told responders did not have to administer Naloxone, also known as the opioid antagonist Narcan. Diaz-Sanchez says the deputy was breathing "okay" before being taken to the hospital as a precaution.
Following the traffic stop, we're told 1 person was taken into custody for DUI.
Diaz-Sanchez says the deputy is recovering well. The sheriff's office will test the unknown substance as part of the investigation.